The Annals of Probability

Generating a Random Linear Extension of a Partial Order

Peter Matthews

Full-text: Open access

Abstract

Given a partial order of $N$ items, a linear extension that is almost uniformly distributed, in the sense of variation distance, is generated. The algorithm runs in polynomial time. The technique used is a coupling for a random walk on a polygonal subset of the unit sphere in $\mathbb{R}^N$. Including is a discussion of how accurately the steps of the random walk must be computed.

Article information

Source
Ann. Probab., Volume 19, Number 3 (1991), 1367-1392.

Dates
First available in Project Euclid: 19 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aop/1176990349

Digital Object Identifier
doi:10.1214/aop/1176990349

Mathematical Reviews number (MathSciNet)
MR1112421

Zentralblatt MATH identifier
0728.60009

JSTOR
links.jstor.org

Subjects
Primary: 60B10: Convergence of probability measures
Secondary: 60J15 06A10

Keywords
Random walk coupling uniform generation volume of a polyhedron

Citation

Matthews, Peter. Generating a Random Linear Extension of a Partial Order. Ann. Probab. 19 (1991), no. 3, 1367--1392. doi:10.1214/aop/1176990349. https://projecteuclid.org/euclid.aop/1176990349


Export citation